In Nov. 2011, I had a da vinci sacrocolpopexy with a bladder sling. In June of 2012 I had the sling removed. It felt like I had a tampon in side ways. I am not leaking. Shortly after the surgery in (Nov) I complained to my dr. that I couldnt sit comfortably. Im not sure how to explain how it feels other than everything is being stretched. I feel the same way when I lay down on my side, not so much on my back.
Standing seems to be better. I have a hard time walking any length of time, theres alot of pressure on my lower back. I can do ok if I leaning on something like a grocery cart. Having a bowel movement can become somewhat of an issue, and sometimes I have to stand to completely empty the bladder, depending how the bowel movements are going. The dr suggested therapy, which seems to be helping with stretching things, but is not doing much for the sitting problem. It is now August and not much improvement . any suggestions?
Was your procedure done by a urogynecologist? Da Vinci is an artform and a physician needs to have a significant number of surgeries under his/her belt to be good at it.
The combo of no leakage post sling removal and bowel problems makes me wonder if you have a rectocele. A good reason to see a urogyn is so all POP concerns are addressed at the same time.
Why was the sling removed, was it causing discomfort or eroding? A PT can be extremely helful with balance post-surgery but continuing problems are a concern. Check to make sure the PT is a women's health specialist. You can also try to wear a support garment to ease the back discomfort but that is not going to help much with eliminating problems. You'll need to see a dr to have that addressed-something sure sounds like it needs to be adjusted.
Hi, this is rosie 1943
the urogyn I chose, after much looking ,is suppose to be one of the best in the chicagoland area. I have been back to him several times and he said that everything looked good. I even went to another urogyn to get a second opinion, and he also agreed. The problem now is the bladder and the bowel issues i am having, and the fact I am having a problem sitting. I cant seem to figure out which is causing the problem. I get the impression from the dr that did the surgery, that all he is interested in is that the vaginal surgery is all he is concerned about. Plus I really dont want to go back to him. His location is very far from me, i'm not happy with the hospital. I feel like i should move on, but i am wondering if another dr. will get involved with these new issues. The sling was removed because it caused much discomfort. The PT is a women health specialist. Can you suggest what other kind of dr I might see for my problems. one more thing, sitting is a problem, I feel a stretching or pulling feeling which is very uncomfortable. I tried to use a vaginal lub called trimo-san and I noticed that it made a big difference in how I felt. TY
I do feel you should find a different dr Rosie, but it should still be a urogyn-they are the best able to address the issues you have. Please look at the AUGS link on the Healthcare Connections page of the APOPS website to find another urogyn in your area. (You can enter your zip code and it should list all close to you-then pick 3 and google their names to find out background info prior to choosing one.)
If the Trimosan made you feel more comfortable, I'm going to guess that problem may be related to atrophied (dry) vaginal tissues. Are you on estrogen therapy? I feel all women should have vaginal estrogen post POP surgery if they don't have cancer concerns because it speeds the healing and lubricates those tissues for more comfort. Trimosan is more for prevention of odor of pessary use than for lubrication itself. there are many lubricants on the market that may make you more comfortable. Check the KY section of your local drug store and if you don't find a selection you feel will work, shoot me a message and I can direct you to where to order online.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.